Volume 102, Number 3, May 2013
|Number of page(s)||4|
|Published online||15 May 2013|
Asymmetric random walks and drift-diffusion
Department of Mathematical Sciences, Rensselaer Polytechnic Institute - Troy, NY 12180-3590, USA
Received: 30 November 2012
Accepted: 19 April 2013
To obtain the drift-diffusion equation from an asymmetric random walk it has been required that the left and right jump probabilities are approximately equal. It is shown here that such a restriction is not needed. Using multiple scales the equation is derived, where the scales are based on the advection and diffusion scales.
PACS: 05.40.Fb – Random walks and Levy flights / 05.10.Gg – Stochastic analysis methods (Fokker-Planck, Langevin, etc.) / 02.30.Mv – Approximations and expansions
© EPLA, 2013
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.